Anxiety Community
Serotonin Syndrome? Please Help?!
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Serotonin Syndrome? Please Help?!

So over the summer i took way too much zoloft, i think i went from not taking any to 125 mg for 5 days. I started yawning alot, my pupils got huge, and i got uncontrollable muscle twitches and jerks. On the 5th day i woke up shivering excessively and just in a complete panicked state. I got off Zoloft immediately and took a long detox period. I tried taking it again, but everytime i did my body went right back into that crazy state. I finally went on to Lexapro and Seroquel, it took me awhile to feel perfectly better again but i have felt good for about 4 months. I take one 10 mg of Lexapro every morning , and one 25mg of Seroquel most nights. I think i skipped 2 night in weeks because i was drinking. After The one night i skipped, i woke up and my legs were jumping quite abit, my eyes looked a little bit large, but were dilating with light. Im just not sure if its possible that i could somehow have Serotonin Syndrome again or am i just being really anxious. Im quite the hypochondriac, but there is no denying that i am not twitching and yawning more than i was.
I just started working out more, and i drink till i'm drunk once every week, usually skipping my seroquel on that night.
What is wrong here?
Related Discussions
3 Comments Post a Comment
Blank
480448_tn?1403547723
"What is wrong here? "

Many things! Where do I start?  

What in the world would possess you to START at such a HIGH dose of Zoloft?  I know that wasn't what your doctor prescribed.  It's no wonder you had the symptoms you did, and while Serotonin Syndrome is much more rare than people think, you very well could have been experiencing that with an abrupt start of such a high dose of Zoloft.  These meds need to be introduced GRADUALLY, for the very reason you discussed, to minimize any unpleasant side effects, some of which (SS) could be potentially dangerous.

Your second problem is the erratic way in which you are taking your current meds.  You cannot simpy take one whenever the urge strikes you. You MUST take them DAILY as prescribed, or you run the risk of having side effects.  While I appreciate the fact that you didn't want to mix the medications and alcohol, you unfortunately made the wrong decision in which one to omit.  You should have avoided the alcohol.

You have some decisions to make here.  Taking these kinds of medications requires a certain amount of dedication from you that you will take them as prescribed, and avoid substances that are contraindicated (alcohol). If you don't think it will be possible for you to remain compliant with the medication regimen, then I sincerely think you need to revisit if meds are for you (with your doctor).  Otherwise, you are simply setting yourself up to fail, and to potentially make yourself feel 100% worse.

I doubt that your most recent symptoms were due to SS, more likely the opposite, in which your body was reacting to the meds NOT being present when your body has grown used to them being there...kind of a discontinuation syndrome...something that would happen if you abruptly stopped taking the meds.

Until you can get to your doctor...take your meds EXACTLY as prescribed, and avoid alcohol all together.  When you meet with your doctor, you can discuss what kinds of options you have. Have you been in therapy at all?  If so, has it helped?  You just have to be real honest with yourself here to determine if you feel you can stick to the program or not.  

Lastly, alcohol use even WITHOUT the medications only serves to exacerbate symptoms of anxiety and depression, so in all honesty, you would be better off if you skipped it anyway.

Let us know how you're doing!  Take care!
Blank
Avatar_m_tn
Thanks so much for the response!
Yes, i made an EXTREMELY stupid mistake over the summer.. I had not been on meds in awhile, basically thinking i could do without them, i went about 5 months of being fine, and then the anxiety and everything took me by surprise so i went back to my dosage without even thinking of working my way into it.

And i am very happy you think it is not SS. I really dint think that such a low dosage of seroquel would have such a withdrawal if i skipped around so infrequently. Would just continuing with the meds at a daily basis eliminate the symptoms? I have made an appointment for this week, but it is very hard having anxiety. There is no way for me to tell what symptoms are real and what arnt. I am pretty sure these leg jolts are not anxiety, the yawning may be a different story. Thanks very much for your response!
Blank
Avatar_f_tn
Has anyone tried 5-HTP over the counter? I use this INSTEAD of RX pills you can NOT take together with RX's. . I WAS on RX's and chose to take OC. Good for anxiety, memory, and depression.

I wish everyone well.
Blank
Post a Comment
To
Recent Activity
242912_tn?1402547092
Blank
Jade59 commented on photo
26 mins ago
6942344_tn?1410169826
Blank
Amandag78 commented on photo
2 hrs ago
6942344_tn?1410169826
Blank
Amandag78 commented on Cee lo
2 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
cj29
GA
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
ThePinkFloyd
Avatar_f_tn
Blank
remar
st. louis, MO
Anxiety Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Anxiety Answerers
Avatar_m_tn
Blank
cj29
GA
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
ThePinkFloyd
Avatar_f_tn
Blank
remar
st. louis, MO